Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 62, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 3, 2008, 8:28 AM CDT for Cameron Parish, Vermilion Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2008, 8:28 AM CDT (13:28 UTC)
- Expired
- May 3, 2008, 9:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Cameron Parish, LA, Vermilion Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 4:07 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 031329
SVRLCH
LAC023-113-031400-
/O.NEW.KLCH.SV.W.0062.080503T1328Z-080503T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
828 AM CDT SAT MAY 3 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN CAMERON PARISH IN SOUTHWEST LOUISIANA...
SOUTHWESTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES PECAN ISLAND...
* UNTIL 900 AM CDT
* AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR PECAN ISLAND...AND MOVING EAST AT 39 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN VERMILION PARISH AT 840 AM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 2958 9262 2959 9263 2976 9258 2970 9216
2959 9214 2954 9227
TIME...MOT...LOC 1328Z 284DEG 34KT 2964 9249
$$
MLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 7:13 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 3, 7:13 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
713 AM CDT SAT MAY 3 2008
.UPDATE...HAVE MADE A FEW ADJUSTMENTS TO POPS IN GRIDS/ZONES BASED
ON CURRENT TRENDS. ZONE UPDATE ALREADY OUT.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 422 AM CDT SAT MAY 3 2008/
UPDATE...TORNADO WATCH NOW IN EFFECT FOR ACADIANA. UPDATED ZONES
AND WCN ALREADY OUT.
MARCOTTE
PREV DISCUSSION... /ISSUED 338 AM CDT SAT MAY 3 2008/
DISCUSSION...COLD FRONT HAS ENTERED THE NORTHERN PORTION OF THE
FORECAST AREA EARLY THIS MORNING WITH BOUNDARY EXTENDING FROM NEAR
ALEXANDRIA TO THE DERIDDER AREA...AND FURTHER SOUTHWEST INTO
SOUTHEAST TEXAS. RADAR SHOWING DEVELOPING ACTIVITY OVER SOUTHEAST
TEXAS...BUT BULK OF CONVECTION AND STRONGER THUNDERSTORMS OVER
CENTRAL LOUISIANA INCLUDING THE ALEXANDRIA AREA.
FRONT WITH THUNDERSTORMS TO SETTLE SOUTHEAST ACROSS THE REGION
THROUGH THE DAY. LATEST RUC SUGGESTING BOUNDARY REACHING THE
ACADIANA AREA BY EARLY AFTERNOON AND EXTENDING SOUTHWEST INTO THE
NEAR COASTAL WATERS JUST OFF OF COASTAL SOUTHWEST LOUISIANA AND
THE UPPER TEXAS COAST. FRONT EXITS COMPLETELY INTO THE COASTAL
WATERS BY LATE AFTERNOON WITH INLAND RAIN CHANCES ENDING.
REMAINDER OF THE WEEKEND LOOKING DRY AS SHORTWAVE ENERGY EXITS
EAST FOLLOWED BY MID LEVEL RIDGING OVER THE CENTRAL CONUS.
RIDGE TO HOLD OVER THE CENTRAL CONUS THROUGH MIDWEEK MAINTAINING
AN OVERALL DRY PATTERN. HAVE TO MAINTAIN SOME LOW END POPS
HOWEVER AS GFS SHOWING THE POSSIBILITY OF A FEW IMPULSES EJECTING
FROM DEVELOPING SOUTHWEST/OLD MEXICO CUT-OFF LOW AND TEMPORARILY
BREAKING DOWN RIDGE. LOW EJECTS NORTHEAST INTO THE CENTRAL PLAINS
WEDNESDAY AND ON TO THE NORTHEAST THROUGH THE REMAINDER OF THE
WEEK WITH HIGH PRESSURE BECOMING REESTABLISHED OVER THE PLAINS.
THUS CARRYING NO RAIN CHANCES AFTER MID-WEEK.
AVIATION...MVFR CIGS EXPECTED TO PERSIST UNTIL FRONT CROSSES REGION
THROUGH THE MORNING. WENT PREVAILING THUNDER AT AEX FOR ANOTHER HOUR
OR SO AS LINE CROSSES THAT AREA. EXPECT SCATTERED CONVECTION TO
POSSIBLY AFFECT KLFT/KARA THROUGH ABOUT 11Z. KBPT/KLCH LOOKING A
LITTLE BETTER AS FAR AS THUNDER GOES FOR THE TIME BEING. VFR
CONDITIONS AND DECENT NWRLY WINDS EXPECTED FOR LATER THIS MORNING
AND THE AFTERNOON.
25
MARINE...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL ADVANCE
ACROSS THE NORTHWEST GULF THIS AFTERNOON AND EVENING. A BRIEF MODERATE
OFFSHORE FLOW WILL DEVELOP IN ITS WAKE
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 83 60 83 64 / 30 0 10 10
KBPT 84 60 81 64 / 30 0 10 10
KAEX 79 55 81 58 / 10 0 10 10
KLFT 81 59 82 61 / 50 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 11 AM SATURDAY FOR THE FOLLOWING ZONES:
ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...AND VERMILION.
TX...NONE.
GM...NONE.
&&Hazardous weather outlook, May 3, 5:11 AM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 511 AM CDT SAT MAY 3 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 511 AM CDT SAT MAY 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA TODAY. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT WITH SOME POTENTIALLY SEVERE PARTICULARLY OVER ACADIANA. TORNADO WATCH #258 IS IN EFFECT FOR A LARGE PORTION OF ACADIANA THROUGH 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY OVERALL WILL BE LOOKING AT A DRY WEATHER PATTERN THROUGH THE COMING WEEK AS FAIR WEATHER HIGH PRESSURE BECOMES ESTABLISHED OVER THE REGION .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS MORNING FOR THE ACADIANA AREA.
In the hours before
Special weather statement, May 3, 2:49 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 249 AM CDT SAT MAY 3 2008 LAZ028-030845- RAPIDES LA- 249 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES PARISH UNTIL 345 AM CDT... AT 242 AM CDT...A VERY STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF ALEXANDRIA... MOVING EAST AT 30 MPH. THIS STORM WAS ALONG A SLOW-MOVING LINE OF STRONG THUNDERSTORMS WHICH STRETCHED FROM TYLER COUNTY IN SOUTHEAST TEXAS TO NORTHERN RAPIDES PARISH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALL BY 255 AM CDT DEVILLE BY 325 AM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
Special weather statement, May 3, 3:08 AM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 308 AM CDT SAT MAY 3 2008 LAZ028-029-030845- RAPIDES LA-AVOYELLES LA- 308 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES AND AVOYELLES PARISHES UNTIL 345 AM CDT... AT 258 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES WEST OF LECOMPTE...OR ABOUT 6 MILES NORTH OF GLENMORA...MOVING EAST AT 58 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ECHO BY 320 AM CDT EFFIE AND CENTERPOINT BY 325 AM CDT MARKSVILLE BY 330 AM CDT FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
Special weather statement, May 3, 3:10 AM CDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 310 AM CDT SAT MAY 3 2008 LAZ028-031-032-030845- RAPIDES LA-EVANGELINE LA-ALLEN LA- 310 AM CDT SAT MAY 3 2008 ..SIGNIFICANT WEATHER ALERT FOR RAPIDES...EVANGELINE AND ALLEN PARISHES UNTIL 345 AM CDT... AT 303 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHWEST OF OAKDALE...OR ABOUT 4 MILES EAST OF ELIZABETH...MOVING EAST AT 41 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GLENMORA AND MCNARY BY 320 AM CDT TURKEY CREEK BY 330 AM CDT FREQUENT DANGEROUS LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE ALSO POSSIBLE. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. 25
Local storm report, May 3, 6:41 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
641 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM HAIL WASHINGTON 30.62N 92.06W
05/03/2008 E0.88 INCH ST. LANDRY LA LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED BY WASHINGTON POLICE
DEPARTMENT.
&&
SNAVELYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:30 AM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 30 min |
| May 3, 4:19 AM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 26 min |
| May 3, 8:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 3, 9:01 AM CDT | Special Marine Warning | LCH | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.